Alert archive / Massachusetts / Gale Warnings in 2022

Gale Warning 44, NWS Boston/Norton, MA

December 2, 2022

NWS Boston/Norton, MA issued this gale warning at Dec 2, 2022, 3:22 PM EST. It took effect at Dec 3, 2022, 9:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2022, 3:22 PM EST (20:22 UTC)
In effect from
Dec 3, 2022, 9:00 AM EST
Expired
Dec 4, 2022, 12:41 AM EST
In force
16 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

292 
WHUS71 KBOX 022022
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
322 PM EST Fri Dec 2 2022

ANZ250-254>256-031200-
/O.UPG.KBOX.GL.A.0026.221203T1400Z-221204T0200Z/
/O.NEW.KBOX.GL.W.0044.221203T1400Z-221204T0200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
322 PM EST Fri Dec 2 2022

...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM EST SATURDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 40 kt and 
  seas 6 to 11 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal waters east 
  of Ipswich Bay and the Stellwagen Bank National Marine 
  Sanctuary, Coastal waters from Provincetown MA to Chatham MA 
  to Nantucket MA out 20 nm and Coastal Waters extending out to 
  25 nm South of Marthas Vineyard and Nantucket. In Rhode Island 
  coastal waters, Coastal Waters from Montauk NY to Marthas 
  Vineyard extending out to 20 nm South of Block Island.

* WHEN...From 9 AM to 9 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231>235-237-251-031200-
/O.UPG.KBOX.GL.A.0026.221203T1400Z-221204T0200Z/
/O.NEW.KBOX.GL.W.0044.221203T1400Z-221204T0200Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
322 PM EST Fri Dec 2 2022

...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM EST SATURDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 5 to 8 feet expected.

* WHERE...Portions of Massachusetts coastal waters and Rhode 
  Island coastal waters. 

* WHEN...From 9 AM to 9 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ230-236-031200-
/O.UPG.KBOX.GL.A.0026.221203T1400Z-221203T2300Z/
/O.NEW.KBOX.GL.W.0044.221203T1400Z-221203T2300Z/
Boston Harbor-Narragansett Bay-
322 PM EST Fri Dec 2 2022

...GALE WARNING IN EFFECT FROM 9 AM TO 6 PM EST SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 40 kt and 
  seas 2 to 4 feet expected.

* WHERE...In Massachusetts coastal waters, Boston Harbor. In 
  Rhode Island coastal waters, Narragansett Bay.

* WHEN...From 9 AM to 6 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
4 follow-up statements
253 
WHUS71 KBOX 030824
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
324 AM EST Sat Dec 3 2022

ANZ250-254>256-032130-
/O.CON.KBOX.GL.W.0044.221203T1400Z-221204T0200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
324 AM EST Sat Dec 3 2022

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
EST THIS EVENING...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 
  6 to 9 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal waters east 
  of Ipswich Bay and the Stellwagen Bank National Marine 
  Sanctuary, Coastal waters from Provincetown MA to Chatham MA 
  to Nantucket MA out 20 nm and Coastal Waters extending out to 
  25 nm South of Marthas Vineyard and Nantucket. In Rhode Island 
  coastal waters, Coastal Waters from Montauk NY to Marthas 
  Vineyard extending out to 20 nm South of Block Island.

* WHEN...From 9 AM this morning to 9 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231>235-237-251-032130-
/O.CON.KBOX.GL.W.0044.221203T1400Z-221204T0200Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
324 AM EST Sat Dec 3 2022

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
EST THIS EVENING...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 feet expected.

* WHERE...Portions of Massachusetts coastal waters and Rhode 
  Island coastal waters. 

* WHEN...From 9 AM this morning to 9 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ230-236-032130-
/O.CON.KBOX.GL.W.0044.221203T1400Z-221203T2300Z/
Boston Harbor-Narragansett Bay-
324 AM EST Sat Dec 3 2022

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
EST THIS EVENING...

* WHAT...South winds 15 to 25 kt with gusts up to 40 kt and seas 
  2 to 4 feet expected.

* WHERE...In Massachusetts coastal waters, Boston Harbor. In 
  Rhode Island coastal waters, Narragansett Bay.

* WHEN...From 9 AM this morning to 6 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Frank
056 
WHUS71 KBOX 032100
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
400 PM EST Sat Dec 3 2022

ANZ250-254>256-040600-
/O.EXT.KBOX.GL.W.0044.000000T0000Z-221204T0600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
400 PM EST Sat Dec 3 2022

...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 10 feet.

* WHERE...In Massachusetts coastal waters, Coastal waters east 
  of Ipswich Bay and the Stellwagen Bank National Marine 
  Sanctuary, Coastal waters from Provincetown MA to Chatham MA 
  to Nantucket MA out 20 nm and Coastal Waters extending out to 
  25 nm South of Marthas Vineyard and Nantucket. In Rhode Island 
  coastal waters, Coastal Waters from Montauk NY to Marthas 
  Vineyard extending out to 20 nm South of Block Island.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231>235-237-040300-
/O.EXT.KBOX.GL.W.0044.000000T0000Z-221204T0300Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
400 PM EST Sat Dec 3 2022

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 feet.

* WHERE...Portions of Massachusetts coastal waters and Rhode 
  Island coastal waters. 

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ251-040600-
/O.EXT.KBOX.GL.W.0044.000000T0000Z-221204T0600Z/
Massachusetts Bay and Ipswich Bay-
400 PM EST Sat Dec 3 2022

...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 6 feet.

* WHERE...Massachusetts Bay and Ipswich Bay.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ236-040300-
/O.EXT.KBOX.GL.W.0044.000000T0000Z-221204T0300Z/
Narragansett Bay-
400 PM EST Sat Dec 3 2022

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 4 to 6 feet.

* WHERE...Narragansett Bay.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ230-032300-
/O.CON.KBOX.GL.W.0044.000000T0000Z-221203T2300Z/
Boston Harbor-
400 PM EST Sat Dec 3 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southwest winds around 20 kt with gusts up to 35 kt and 
  seas around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
113 
WHUS71 KBOX 032241
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
541 PM EST Sat Dec 3 2022

ANZ231>235-237-040600-
/O.EXT.KBOX.GL.W.0044.000000T0000Z-221204T0600Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
541 PM EST Sat Dec 3 2022

...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 8 feet.

* WHERE...Portions of Massachusetts coastal waters and Rhode 
  Island coastal waters. 

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ230-236-040600-
/O.EXT.KBOX.GL.W.0044.000000T0000Z-221204T0600Z/
Boston Harbor-Narragansett Bay-
541 PM EST Sat Dec 3 2022

...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 40 kt and seas 
  4 to 6 feet.

* WHERE...In Massachusetts coastal waters, Boston Harbor. In 
  Rhode Island coastal waters, Narragansett Bay.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ250-254>256-040600-
/O.CON.KBOX.GL.W.0044.000000T0000Z-221204T0600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
541 PM EST Sat Dec 3 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 45 kt and 
  seas 7 to 10 feet.

* WHERE...In Massachusetts coastal waters, Coastal waters east 
  of Ipswich Bay and the Stellwagen Bank National Marine 
  Sanctuary, Coastal waters from Provincetown MA to Chatham MA 
  to Nantucket MA out 20 nm and Coastal Waters extending out to 
  25 nm South of Marthas Vineyard and Nantucket. In Rhode Island 
  coastal waters, Coastal Waters from Montauk NY to Marthas 
  Vineyard extending out to 20 nm South of Block Island.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ251-040600-
/O.CON.KBOX.GL.W.0044.000000T0000Z-221204T0600Z/
Massachusetts Bay and Ipswich Bay-
541 PM EST Sat Dec 3 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 6 feet.

* WHERE...Massachusetts Bay and Ipswich Bay.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
934 
WHUS71 KBOX 040541
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1241 AM EST Sun Dec 4 2022

ANZ250-254>256-041800-
/O.CAN.KBOX.GL.W.0044.000000T0000Z-221204T0600Z/
/O.NEW.KBOX.SC.Y.0115.221204T0541Z-221204T1800Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1241 AM EST Sun Dec 4 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet.

* WHERE...In Massachusetts coastal waters, Coastal waters east 
  of Ipswich Bay and the Stellwagen Bank National Marine 
  Sanctuary, Coastal waters from Provincetown MA to Chatham MA 
  to Nantucket MA out 20 nm and Coastal Waters extending out to 
  25 nm South of Marthas Vineyard and Nantucket. In Rhode Island 
  coastal waters, Coastal Waters from Montauk NY to Marthas 
  Vineyard extending out to 20 nm South of Block Island.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231>235-237-251-041400-
/O.CAN.KBOX.GL.W.0044.000000T0000Z-221204T0600Z/
/O.NEW.KBOX.SC.Y.0115.221204T0541Z-221204T1400Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
1241 AM EST Sun Dec 4 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 feet.

* WHERE...Portions of Massachusetts coastal waters and Rhode 
  Island coastal waters. 

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-236-041000-
/O.CAN.KBOX.GL.W.0044.000000T0000Z-221204T0600Z/
/O.NEW.KBOX.SC.Y.0115.221204T0541Z-221204T1000Z/
Boston Harbor-Narragansett Bay-
1241 AM EST Sun Dec 4 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 30 kt and 
  seas 2 to 3 feet.

* WHERE...In Massachusetts coastal waters, Boston Harbor. In 
  Rhode Island coastal waters, Narragansett Bay.

* WHEN...Until 5 AM EST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Frank

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Dec 2, 12:57 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Dec 2, 12:57 PM EST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1257 PM EST Fri Dec 2 2022

.SYNOPSIS...
High pressure builds to our south today will bring lots of sunshine,
seasonable temps, and much lighter winds than yesterday. Another
strong cold front will bring showers and windy conditions on
Saturday with unseasonably mild temperatures. Dry and chilly weather
returns Saturday night into Sunday. Dry and seasonable weather
expected Monday, then a warming trend Tuesday and Wednesday, but
will be accompanied by showers. Trending drier and colder late next
week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

12:30 PM Update...

Forecast remains on track at this hour. As expected, some mid to
high level clouds have begun to cross into our area. These are
expected to remain north of the I-90 Corridor.

9 AM Update...

Temperatures have rebounded into the 30s across much of the
region, though the 20s are still holding strong in western MA
and northern CT. Increased moisture to our north may generate
some fair weather clouds across the northern half of our CWA,
but expecting a mostly sunny to partly cloudy day. Winds are
calm across much of the region, but anticipating winds to be
less than 10 kt by this afternoon. Should be a very pleasant
early Meteorological Winter day!

630 am update...

Quiet but very cold start to the morning with temperatures
around the region in the 20s. Forecast is on track with minimal
changes needed.

Previous Discussion...

Highlights...

* Plenty of sunshine today with light winds & highs in the 40s

Details...

A ridge of high pressure to our south will slowly move further east
today. The result will be a southwest flow of milder mid level air
into our region. Given the cold start and the low December sun
angle...the full mixing potential will not be realized.
Nonetheless...still expect plenty of sunshine today despite a bit of
mid/high level cloudiness especially late in the day. High temps
should reach into the 40s this afternoon. Winds will be rather light
though so it will feel more comfortable than yesterday.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Highlights...

* Increasing clouds tonight with rising temps after midnight
* Windy & unseasonably mild Sat with a period of widespread showers
* Strongest winds Saturday in the Vicinity of EWB/PYM/FMH

Details...

Tonight...

High pressure to our south will continue to move east and further
way from our region tonight. At the same time...a shortwave trough
will be working into the Great Lakes. This will allow a southwest
low level jet to increase as the night wears along. The initially
dry airmass coupled with light winds in the boundary layer will
allow for temps to quickly drop after sunset. Many locations will
see temps quickly drop into the 30 to 35 degree range...but as
clouds and low level moisture increase temps will begin to rise
especially after midnight. Many locations will have risen into the
40s by daybreak and even 50+ on the south coast as southerly winds
begin to increase in the boundary layer.

Despite the increase in clouds tonight...dry weather will prevail.
However, we can not rule out a spot shower or two developing near
daybreak Saturday.

Saturday...

Shortwave trough moves across the eastern Great Lakes and into
Quebec on Saturday. This will allow a cold front extending southward
to approach our region from the west. In response...the southerly
low level jet will strengthen to between 65 and 75 knots and work
eastward across the region. Bufkit soundings indicate good mixing
which will allow for our region to warm sector. High temps should
reach well into the 50s across the high terrain and the upper 50s to
the lower 60s elsewhere. These temps will be about 15 degrees above
normal for this time of year, so a rather mild start to the weekend.

Given the strong low level jet and good mixing; we are anticipated a
rather windy day on Saturday. Southwest wind gusts of 25 to 35 mph
are expected across the interior and between 35 and 45 mph along the
coastal plain. The strongest wind gusts of 45 to 50 mph will be
possible towards the south coast. Later shifts may need to consider
a small Wind Advisory roughly in the Providence, to Plymouth, to
Falmouth region. Climo favors the strongest winds in the  vicinity
of the Cape Cod Canal with given strong southwest LLJ and temps of
60+ promoting better mixing.

Despite the mild temperatures; cloudy skies along with a period of
widespread showers are anticipated on Saturday. The bulk of
this rain will occur in a 3-5 hour period in the warm air
advection pattern ahead of the approaching cold
front...generally from late morning into the afternoon. Behind
that activity...the high resolution guidance does indicate a
second area of brief showers. This might be a rather narrow band
of short-lived showers in association with the cold front
during the early evening hours. May even see some sort of fine
line structure to it with another brief surge of westerly wind
gusts of 35 to 45 mph behind the cold front.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...

* Dry and quiet Sunday and Monday

* Cool down arrives Sunday followed by milder temperatures through
  at least mid week with colder air to follow

Details...

Sunday and Monday...

For those looking to spend time outdoors, the second half of the
weekend will be much nicer thanks to high pressure overhead. It
brings with it a drier, cooler, and much less windy period. Cold
northwest winds behind the overnight front bring 850 mb temps back
below zero (around -5C) which, with mixing up to 850-900mb and lower
sun angle should put highs a bit below normal, in the low 40s.
Monday the high shifts offshore and flow becomes SW, moderating
temps a bit (back into the upper 40s).

Tuesday through Thursday...

Previously zonal flow across the contiguous U.S. becomes more
amplified as a ridging builds over the western Atlantic directing
warmer, moist air into New England ahead of a glancing shortwave and
low passing to our northwest. Plenty of moisture to work with as
PWATs rise over 1.25 inches and plenty of forcing from a warm front
and 30-45 kt low level jet will lead to showers Tuesday and
Wednesday, with potential for some gusty winds as well. Confidence
decreases toward this time period, but things should dry out by
Thursday with a return to more seasonable temperatures after being
well into the 50s Tue and Wed.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

18Z TAF Update...

Rest of Today...High Confidence.

VFR with winds becoming SSW at 5-10 knots.

Tonight...High Confidence.

Mainly VFR, MVFR cigs may develop toward daybreak especially
across the interior. S winds 5-10 knots, early but increasing
between 09Z and daybreak as LLJ develops over eastern MA and RI.
LLWS may impact terminals depending on how quickly conditions
mo

Saturday...Moderate Confidence...

MVFR deteriorating to IFR and patchy LIFR as showers and rain
overspread late morning to early afternoon. Anticipating the
heaviest rains a few hours either side of the noon hour.
Precipitation will exit quickly, by 00Z, but gusty SSW winds up
to 40kt possible between 18-21Z. Winds will be highest along the
south coast.

Saturday night... Moderate Confidence

Winds will shift to the W/WNW between 00 and 03Z Saturday. Winds
gradually decouple overnight, gusting less than 15kt by
daybreak, as VFR conditions redevelop quickly after 00Z.

KBOS Terminal...Moderate Confidence in TAF. VFR becoming MVFR
overnight as showers begin between 12-15Z. Possible IFR late
Saturday morning and early Saturday afternoon. Gusty SSW winds,
up to 35 kt, between 16-22Z Saturday before becoming W/WNW
behind a cold frontal passage. Rain showers will come to an end
between 21-00Z.

KBDL Terminal...Moderate Confidence in TAF. VFR becoming MVFR
overnight as showers begin between 12-15Z. Gusty SSW winds, up
to 30 kt, between 16-22Z Saturday before becoming W/WNW behind a
cold frontal passage. Rain showers will come to an end between
21-00Z.

Outlook /Saturday Night through Tuesday/...

Saturday Night: VFR. Windy with areas of gusts up to 30 kt.
Winds diminish overnight, to less than 15kt by sunrise.

Sunday: VFR. Breezy.

Sunday Night through Monday: VFR.

Monday Night: VFR. Slight chance SHRA, slight chance FZRA.

Tuesday: Mainly VFR, with local MVFR possible. Breezy. SHRA
likely.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Highlights...

* Gale Watch all waters Saturday

Details...

Today...High Confidence.

Any lingering small craft for seas across our outer-waters will
dissipate shortly after sunrise. Otherwise...high pressure
building to the south of the waters will result in winds/seas
below small craft advisory thresholds.

Tonight...High Confidence.

High pressure to the south of the waters will move further east
tonight. While winds/seas will remain below small craft advisories
much of the night...a developing southwest LLJ will probably result
in marginal small craft conditions developing over the open waters
toward daybreak.

Saturday...High Confidence.

A strong southwest LLJ develops ahead of an approaching strong cold
front. While there will be an inversion in place...still expect
enough mixing to generate southwest wind gusts of 30 to 40 knots.
Strongest of those winds will likely be nearshore where better
mixing is expected given warmer temps near the south coast. We have
hoisted a Gale Watch for all our waters on Saturday.

Outlook /Saturday Night through Tuesday/...

Saturday: Moderate risk for gale force winds with gusts up to
40 kt. Rough seas up to 10 ft. Rain.

Saturday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Rough seas up to 10 ft.

Sunday: Winds less than 25 kt. Local rough seas.

Sunday Night through Monday Night: Winds less than 25 kt.

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Watch from Saturday morning through Saturday afternoon
     for ANZ230-236.
     Gale Watch from Saturday morning through Saturday evening for
     ANZ231>235-237-250-251-254>256.

&&

SYNOPSIS...Frank/BW
NEAR TERM...Frank/BW/KS
SHORT TERM...Frank
LONG TERM...BW
AVIATION...Frank/BW/KS
MARINE...Frank/BW
Hazardous weather outlook, Dec 2, 4:08 AM EST, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
408 AM EST Fri Dec 2 2022

CTZ002>004-MAZ002>024-026-RIZ001>008-030915-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
408 AM EST Fri Dec 2 2022

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 2:58 AM ESTGale WatchBOX12 hr

Nearby

Gale Warnings in Massachusetts, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.